Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 11, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 25, 2010, 3:01 PM CDT for 16 counties in Kansas. It took effect at Oct 25, 2010, 6:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 3:01 PM CDT (20:01 UTC)
- In effect from
- Oct 25, 2010, 6:00 PM CDT
- Expired
- Oct 25, 2010, 9:47 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 41 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
622 WWUS73 KTOP 252001 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 301 PM CDT MON OCT 25 2010 ...STRONG WINDS EXPECTED MONDAY NIGHT... .A STRONG FRONT WILL MOVE THROUGH NORTHEAST KANSAS TONIGHT. AHEAD OF THIS FRONT...SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 30 MPH WILL BE POSSIBLE. STRONGER WINDS WILL OCCUR BEHIND THE FRONT WITH A WIND SHIFT TO THE NORTHWEST BRINGING WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH POSSIBLE. KSZ008>010-020>023-034>039-054-055-058-260415- /O.NEW.KTOP.WI.Y.0011.101025T2300Z-101026T0700Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-LYON-OSAGE-COFFEY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...EMPORIA 301 PM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CDT TUESDAY. * TIMING...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND A FRONT MOVING THROUGH NORTHEAST KANSAS THIS EVENING AND OVERNIGHT. * WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL BE POSSIBLE. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. UNSECURED OBJECTS WILL LIKELY BE BLOWN BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
1 follow-up statement
887 WWUS73 KTOP 260247 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 947 PM CDT MON OCT 25 2010 KSZ008>010-020>023-034>039-054-055-058-260400- /O.CAN.KTOP.WI.Y.0011.000000T0000Z-101026T0700Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-LYON-OSAGE-COFFEY- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...EMPORIA 947 PM CDT MON OCT 25 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE AREA MUCH OF THE NIGHT...SUSTAINED SPEEDS OR GUSTS ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:36 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 25, 12:36 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1236 PM CDT MON OCT 25 2010 ...UPDATE TO AVIATION... .DISCUSSION... SOUTHERLY WINDS AND INCOMING HIGH CLOUDS BRINGING A MILD NIGHT TO THE CWA WITH TEMPERATURES IN THE 50S MOST AREAS. STRONG JET MOVING INTO THE INTERMOUNTAIN WEST AND DROPPING PRESSURE OVER THE NORTHERN ROCKIES. EXPECT A GOOD WARM UP TODAY AS FRONT NOT PROGGED TO IMPACT THE CWA UNTIL LATE THIS AFTERNOON INTO THIS EVENING. HIGHS NEAR 80 IN THE EAST CTRL COUNTIES AND MID TO UPPER 70S NORTH CENTRAL APPEAR ON TRACK. MIXING ALONG WITH INCREASING PRESSURE GRADIENT WILL BRING WINDS UP GENERALLY IN THE 15 TO 25 MPH RANGE WITH THE HIGHER SPEEDS EAST CTRL. GUST MAY REACH 25 TO 35 MPH...ALSO WITH STRONGER FOCUS EAST CTRL. WILL THEN LIKELY GET A BRIEF LULL JUST AHEAD OF THE FRONT AS IT MOVES NW TO SE ACROSS THE CWA BETWEEN 0 AND 6Z THIS EVENING. WINDS EXPECTED TO BECOME STRONG NORTHWESTERLY WITH SIMILAR SPEEDS TO DAYTIME NUMBERS. MAY SEE A BRIEF WINDOW OF NEAR ADVISORY CRITERIA JUST ALONG AND BEHIND THE FRONT AS IT PASSES...BUT PASSAGE WILL BE QUICK SO NO ADVISORY PRODUCTS ISSUED ATTM. CHANCE FOR PRECIP ALSO FALLS MAINLY WITHIN THE 0-6Z WINDOW...LEFT SOME CHANCES EAST IN THE EARLY MORNING HOURS BUT COULD LIKELY END THEM SOONER THAN 12Z. CONCERNS WITH SHOWERS MIXING DOWN SOME OF THE HIGHER WIND SPEEDS ALOFT. NAM IS GENERALLY THE OUTLIER WITH THE 50KT BARBS AT 850MB...HOWEVER OTHER GUIDANCE HOLDING IN THE 35 TO 40KT RANGE AND SHOULD BE KEPT IN MIND FOR WIND POTENTIAL OVERNIGHT. DESPITE INCOMING CAA...A WELL MIXED BOUNDARY LAYER SHOULD KEEP LOWS IN THE 40S. TUES/WED/THURS...DRY AND COOLER CONDITIONS EXPECTED THROUGH THE MID WEEK AS STRONG CYCLONE REMAINS OVER THE GREAT LAKES WITH OUR AREA ON THE SOUTHERN END OF THE STRONGER WINDS. DAYTIME HIGHS IN THE 60S AND BREEZY WITH OVERNIGHT LOWS IN THE UPPER 30S TO 40S. A WEAK TROF PASSAGE OVERNIGHT WED NIGHT WOULD ALSO HELP KEEP LOW LEVELS MIXED AND LOWS UP IN THE 40S. BY THURSDAY NIGHT WINDS BEGIN TO DIMINISH AND OVERNIGHT LOWS MAY DROP A FEW MORE DEGREES ALTHOUGH CURRENT FORECAST REMAINING ABOVE FREEZING. FRI/SAT/SUN...WARMING TREND BEGINS FRIDAY THROUGH SUNDAY AS TROF MOVES EASTWARD AND RIDGE MOVES OVER THE CTRL PLAINS. SHORTWAVE IN THE GUIDANCE KEEPING TEMPS SLIGHTLY COOLER FOR SUNDAY BUT THIS FEATURE HAS SHIFTED NORTHWARD SINCE YESTERDAYS RUNS. NO SIGNIFICANT CHANGES TO ONGOING EXTENDED FORECAST. 67 && .AVIATION... EXPECT CONDITIONS TO REMAIN VFR THROUGH THE PERIOD. SOME CONCERN AS TO WHETHER LLWS WILL BE A PROBLEM THIS EVENING NEAR 01Z AS SURFACE WINDS COULD CALM ENOUGH NEAR THE BOUNDARY TO WARRANT MENTION. OTHERWISE...EXPECT SFC WINDS TO REMAIN HIGH ENOUGH FOR LLWS NOT TO BE A CONCERN. VCSH TO MOVE IN AFT 05Z...BUT WITH THE FAST MOVEMENT OF THE PRECIPITATION...DON'T THINK MVFR/IFR CIGS WILL BECOME A PROBLEM. BYRNE && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 25, 5:22 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 522 AM CDT MON OCT 25 2010 KSZ008>012-020-023-024-026-038>040-055-056-261030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-POTTAWATOMIE- JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-OSAGE-FRANKLIN- 522 AM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. KSZ021-022-034>037-054-058-059-261030- CLAY-RILEY-OTTAWA-DICKINSON-GEARY-MORRIS-LYON-COFFEY-ANDERSON- 522 AM CDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. VERY HIGH FIRE DANGER CONDITIONS ARE EXPECTED TODAY ACROSS PORTIONS OF EASTERN KANSAS...MAINLY SOUTH AND WEST OF A MANHATTAN TO GARNETT LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.